MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. REF XLPE 28 20 DEG 54-56 F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH AND NEPHEW, INC. REF XLPE 28 20 DEG 54-56 F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71333325
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the liner could not be locked, finally a backup device was used to complete the surgery.
 
Additional Manufacturer Narrative
The associated reflection xlpe liner was returned and evaluated.An inspection of the product noted that scratches are observed at the dovetails, causing by attempt implantation.Dimensional inspection was performed and the failure mode cannot be confirmed.The damage/deformation at one location of the device would not allow for accurate measurement.The complaint device was also attempted to be implanted, which may or may not have altered the dimensional characteristics.All other associated features were measured within tolerance.The device was manufactured in 2014.Our investigation included a review of complaint history for the listed part which revealed no prior complaints for the listed failure mode.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.We consider this investigation closed.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative

Brand Name
REF XLPE 28 20 DEG 54-56 F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7820720
Report Number1020279-2018-01649
Device Sequence Number14037419
Product Code LPH
UDI-Device Identifier03596010455628
UDI-Public03596010455628
Combination Product (Y/N)N
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Catalogue Number71333325
Device Lot Number14BM08504
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer08/14/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;